MAUDE Adverse Event Report: KULZER GMBH - HQ GLUMA DESENSITIZER SINGLE DOSE 40 X 1 ST; AGENT, TOOTH BONDING, RESIN

KULZER GMBH - HQ GLUMA DESENSITIZER SINGLE DOSE 40 X 1 ST; AGENT, TOOTH BONDING, RESIN
Catalog Number 66001854
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Pain (1994); Caustic/Chemical Burns (2549)
Date of Event 01/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A dental hygiene student had gluma desensitizer applied by a fellow student while in class.The gluma was applied without a rubber dam which is recommended in the ifu.The only isolation used was cotton rolls.The gluma came in contact with her gingiva on teeth # 24 & #25 causing a chemical burn, pain, sensitivity, and loss of gingiva.She previously had 2mm of recession on these teeth and after the incident, # 25 now has 3mm of recession.She currently works at a dental office and was given palliative care instructions by a dentist in her office that consisted of warm saltwater rinses and possible gingival grafting.This incident occurred due to user error, however, the permanent damage that was caused and will need medical or surgical intervention to restore leads us to report this incident to the fda.
 
Additional Manufacturer Narrative
This incident is reportable according to 21 cfr 803.The fda defines this as a serious injury: serious injury means an injury or illness that:(1) is life-threatening, (2) results in permanent impairment of a body function or permanent damage to a body structure, or (3) necessitates medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure.The incident will be reported to maintain compliance with 21 cfr 803.This incident occurred due to user error, however permanent damage was caused and will need medical or surgical intervention to restore.
 
Additional Manufacturer Narrative
This incident is reportable according to 21 cfr 803.The fda defines this as a serious injury: serious injury means an injury or illness that:(1) is life-threatening, (2) results in permanent impairment of a body function or permanent damage to a body structure, or (3) necessitates medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure.The incident will be reported to maintain compliance with 21 cfr 803.This incident occurred due to user error, however permanent damage was caused and will need medical or surgical intervention to restore.Udi related data quality updates only no udi-pi/ batch number has been provided to kulzer by complainant despite several attempts.
 
Event or Problem Description

Brand Name
GLUMA DESENSITIZER SINGLE DOSE 40 X 1 ST
Common Device Name
AGENT, TOOTH BONDING, RESIN
Manufacturer (Section D)
KULZER GMBH - HQ
leipziger strasse 2
hanau, hesse 63450
GM  63450
Manufacturer (Section G)
KULZER GMBH - WEHRHEIM
philipp-reis-strasse 8/13
wehrheim, hesse 61273
GM   61273
Manufacturer Contact
matthias hartmann
leipziger strasse 2
hanau, hesse 63450
GM   63450
MDR Report Key18884012
Report Number3005665377-2024-00001
Device Sequence Number7539562
Product Code KLE
UDI-Device IdentifierJ014660018540
UDI-Public+J014660018540
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K962812
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Catalogue Number66001854
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2024
Supplement Date Received by Manufacturer02/12/2024
Initial Report FDA Received Date03/12/2024
Supplement Report FDA Received Date10/31/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale